Alert archive / Florida / Areal Flood Warnings in 2016
Areal Flood Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at May 17, 2016, 3:47 PM EDT for Saint Lucie County, Florida. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2016, 3:47 PM EDT (19:47 UTC)
- Expired
- May 17, 2016, 5:45 PM EDT
- In force
- 118 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 5:00 PM EDT | COASTAL FLOOD | Lakewood Park, FL | WIDESPREAD FLOODING TO STREETS AND NEIGHBORHOODS DUE TO TORRENTIAL HEAVY RAINFALL. STANDING WATER MORE THAN A FOOT DEEP IN SOME STREETS. NUMEROUS CARS STRANDED AFTER STALLING OR GOING INTO DITCHES. REPORTS RELAYED VIA BROADCAST MEDIA, EMERGENCY MANAGEMENT AND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
885
WGUS42 KMLB 171947
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT TUE MAY 17 2016
FLC111-172145-
/O.NEW.KMLB.FA.W.0002.160517T1947Z-160517T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LUCIE FL-
347 PM EDT TUE MAY 17 2016
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* FLOOD WARNING FOR...
ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 545 PM EDT
* AT 344 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WHICH WILL CAUSE FLOODING. UP TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN ACROSS NORTHERN SAINT LUCIE COUNTY. ADDITIONAL
HEAVY RAIN WILL OVERSPREAD SOUTHERN SAINT LUCIE COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PORT SAINT
LUCIE...WALTON...FORT PIERCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2721 8021 2722 8021 2721 8026 2722 8026
2723 8021 2726 8023 2726 8028 2722 8028
2721 8055 2756 8050 2756 8029 2752 8027
2726 8020 2725 8021 2725 8020 2721 8019
$$
KELLYWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at May 17, 3:26 PM EDT, 21 minutes earlier.
Area forecast discussion, May 17, 3:26 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 326 PM EDT TUE MAY 17 2016 .DISCUSSION... ...Widespread Showers and Strong Storms into Evening With Torrential Rainfall And Possible Isolated Tornadoes Along the East Coast... Current-Tonight...The ECSB has made things interesting this afternoon along the east coast with strong storms containing gusty winds, very heavy rainfall, frequent to excessive lightning, and a few rotating storms. 15Z KXMR sounding shows continued moistening with a PWAT of 1.88 inches. 500mb temperatures remain near -10C. Rather warm/humid conditions presently with temperatures well into the 80s and sultry dewpoints in the 70s. Impressive MCS in GOMEX...once near stationary...now showing slight eastward movement. Showers and storms associated with this complex will approach and eventually move onshore the west central coast late this afternoon/early evening...then continue to track eastward across the ECFL peninsula. Local model runs of the HRRR/WRF have pushed back greater coverage/intensity of cells until late afternoon through mid evening. It still appears there could be a couple of rounds for most areas through this time. Favorable signs for widespread precipitation later today include PWAT's increasing to excess of 2 inches areawide, an ECSB moving slowly inland from the east coast, aid from periodic mid-level impulses traversing the area, and forecasted enhanced diffluence aloft. A few storms will be strong to severe with main threats of heavy rainfall, gusty winds up to around 50 mph, frequent lightning, small hail, and possible isolated tornadoes. Flooding from slow- moving or training cells with very localized heavy rainfall possible. Storm motion will be towards the northeast at 15-20 mph which will take many showers/storms over the intracoastal/near shore Atlantic waters posing a marine concern. Heaviest activity will diminish from mid to late evening from the northwest to the southeast across ECFL. However, atmospheric conditions remain such, with boundaries and deep moisture lingering, that a small threat for showers/storms will remain possible almost anywhere overnight. Conditions tonight remain mild/humid and min temperatures will range from the U60s to L70s. S/SW winds will fall to light this evening/overnight. Wed-Wed night...Deep moisture remains entrenched across the region, though some drying is forecast to move into the I-4 corridor overnight Wed. It appears there could be a lull in the activity in the morning...perhaps some isolated showers around with convection increasing in coverage/intensity once again through the afternoon and early evening. The ECSB will be a player over the eastern peninsula as westerly storm motion carries cells back toward the east coast late day/evening. Will carry likely pops (70pct) with greatest chances obviously later in the day once again. Subtle impulses embedded in the zonal flow aloft will be key, though it looks like mid-level vorticity maxima will be weaker than on Tue. Locally heavy rain, lightning and gusty winds will be the main storm hazards. Considerable cloudiness is expected with high temps in the mid to upper 80s, though if enough cloud cover hangs on and/or earlier initiation of activity...these numbers could be too high. Lows continued mild in the U60s/L70s. Thu-Thu night...The GFS continues to initialize a little drier on this day as PWAT values drop to more seasonal values. Still a SCHC mention in the morning, but it will mainly be an afternoon/evening show for convection as the ECSB develops and pushes inland. Storm motion will be weaker but still favoring pushing cells eastward late in the day. Zonal flow aloft continues, but no significant mid-level impulses are currently forecast. Will advertise CHC POPS (40-50pct). Highs a bit higher in the U80s to L90s. Lows still in the U60s to L70s. ...Previous extended forecast discussion... Friday...Low level flow is forecast to veer to the southeast with increasing moisture again ahead of a shortwave trough that will move north of the area Saturday. Expect a higher coverage of storms with the inland moving east coast sea breeze across the interior in the 50-60 pct range. Coastal pops 30-40 pct Treasure Coast to 40-50 pct nrn Brevard and Volusia counties. Sat-Sun...500 mb shortwave trough will move from the TN valley toward the Mid-Atlantic on Sunday. Increasing prefrontal moisture and southerly flow Saturday will support shower/thunderstorm chances in the 50-60 pct range mainly in the late morning through the afternoon. The front will move into N FL Sunday afternoon with some mid level drying beginning to move down across the northern FL peninsula late in the day. Scattered showers and storms are forecast Sunday with lower coverage as pops drop to 40-50 pct range. Highs both days mainly in the upper 80s. Mon-Tue...Closed low near the Mid-Atlantic will move slowly NE early next week. A drier airmass is expected in the wake of a front that will have moved through by late Sunday night. Rain chances will lower to 20 pct range across the north Monday and 20 pct areawide on Tue. Highs will be near climo in the mid 80s coast to upper 80s for the interior early next week. && .AVIATION...While activity has gotten off to a slower start than forecast, all elements remain in place for widespread convection later today/this evening. Expect widespread MVFR/IFR cigs/vsbys especially associated with moderate to heavy convection. Mainly SERLY winds will gradually veer to S/SW and become light later this evening and overnight. TAF sites may very well see a couple of rounds of convection anytime from this afternoon through this evening. Southwesterly storm motion will pile up storms across the eastern peninsula late today/tonight. A SCHC threat for convection continues overnight with enough elements/parameters in place but things should settle down late this evening. Expect some thinning of clouds overnight but with abundant LLVL moisture around there could be some patchy ground fog/low stratus near sunrise Wed morning. Another round of shra/tsra...mainly Wed afternoon as deep moisture continues over the area and the ECSB will be active. SWRLY flow in the morning becoming ESE/SE with development/inland movement of the sea breeze. && .MARINE...Aftn-Tonight...SE/S winds will become SSW/SW tonight. Moisture will continue to deepen over the area with increasing shower/storm chances through the period. Storm motion will be southwesterly with offshore moving convection especially in the afternoon and evening. A few storms could be strong with locally higher winds/seas. Isolated waterspouts are a possibility. Seas 2-3 feet near shore and up to 3-4 ft over the open Atlc. Dominant pds btwn 4-6sec. ...Previous extended marine forecast discussion... Wed-Thu...Offshore flow Wed/Thu mornings will become onshore each afternoon. Numerous storms Wed will become scattered for Thu with seas 2-3 ft. Thu night-Sun...E/SE flow Thu night into Fri will veer to southerly by Saturday and strengthen some late in the week. Seas should build to 2-4 ft near shore and 3-5 ft well offshore. Scattered thunderstorms are expected. && .FIRE WEATHER...Greatest threat these next few days will likely be scattered to numerous lightning storms with frequent lightning in some storms which could aid in fresh fire starts. Dispersion indices will be poor to fair. && .CLIMATE...Three of four record warm lows remain in tact as of early this afternoon, but that could change before midnight as expected showers and storms roll through: Record Warm Lows: DAB 17-May 75 (1980)...76 this morning. MCO 17-May 74 (1995)...73 this morning. MLB 17-May 75 (1980)...77 this morning. VRB 17-May 75 (2015)...77 this morning. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 86 70 88 / 60 70 40 40 MCO 70 88 71 91 / 60 70 30 50 MLB 71 87 71 86 / 60 70 40 50 VRB 71 87 70 87 / 70 70 40 40 LEE 71 87 72 90 / 60 70 30 50 SFB 71 87 71 91 / 60 70 30 50 ORL 70 87 72 90 / 60 70 30 50 FPR 71 87 69 87 / 70 70 40 40 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Forecast Grids/Discussion...Sedlock Radar/Aviation/Impact Weather...Cristaldi Also Radar...Kelly/Ulrich Public Service...Glitto
Hazardous weather outlook, May 17, 9:25 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 925 AM EDT TUE MAY 17 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 925 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL FLORIDA THIS AFTERNOON AND MOVE NORTHEAST AT AROUND 20 MPH THROUGH THE EVENING. ANY STORMS THAT DEVELOP COULD PRODUCE STRONG WIND GUSTS UP TO 50 MPH AS WELL AS FREQUENT CLOUD-TO-GROUND LIGHTNING, AND TORRENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD, WHICH COULD CAUSE RAPID ONSET URBAN FLOODING OF POOR DRAINAGE AREAS. SMALL HAIL WILL ALSO BE POSSIBLE. THE GREATEST THREAT FOR STRONG STORMS WILL NE NEAR THE FLORIDA EAST FLORIDA COAST FROM LATE AFTERNOON THROUGH EARLY EVENING. IF YOU SEE THREATENING SKIES, OR HEAR THUNDER, HEAD INDOORS TO SAFETY. .MARINE THUNDERSTORM GUST IMPACT... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL FLORIDA TODAY AND MOVE EAST-NORTHEAST THROUGH THE EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING WIND GUSTS OVER 34 KNOTS AS WELL AS FREQUENT LIGHTNING, ESPECIALLY AS THE STORMS MOVE OFF SHORE. .WATERSPOUT IMPACT... IN ADDITION TO STRONG MARINE THUNDERSTORMS, AN INCREASINGLY MOISTURE LADEN AIR MASS COULD LEAD TO THE FORMATION OF ISOLATED WATERSPOUTS OVER THE ATLANTIC WATERS TODAY, ESPECIALLY ALONG CLOUD BOUNDARIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DEEP MOISTURE WILL REMAIN OVER THE FLORIDA PENINSULA THROUGH THE WEEKEND AS A FRONTAL TROUGH PUSHES INTO THE DEEP SOUTH, THEN STALLS AND GRADUALLY DISSIPATES. THIS WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS TO DEVELOP ACROSS CENTRAL FLORIDA, MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/CRISTALDI
In the hours before
Local storm report, May 17, 1:56 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST VERO BEACH AIRPORT 27.66N 80.41W
05/17/2016 M39.00 MPH INDIAN RIVER FL ASOS
&&
PGSpecial weather statement, May 17, 2:21 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT TUE MAY 17 2016
FLZ047-054-059-171900-
SOUTHERN BREVARD COUNTY-ST. LUCIE-INDIAN RIVER-
221 PM EDT TUE MAY 17 2016
...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS AND
GUSTY WINDS WILL AFFECT PORTIONS OF SOUTHERN BREVARD COUNTY...ST.
LUCIE...INDIAN RIVER...
AT 218 PM EDT...A STRONG THUNDERSTORM WITH THE POTENTIAL OF
DEVELOPING FUNNEL CLOUDS AND GUSTY WINDS BETWEEN 40 AND 45 MPH WAS
OVER VERO BEACH HIGHLAND...OR OVER VERO BEACH SOUTH. ADDITIONAL
SHOWERS AND STORMS WERE CONTINUING OVER EXTREME SOUTHERN BREVARD
COUNTY AND NORTHERN INDIAN RIVER COUNTY. THE STORMS WERE MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT PIERCE...SEBASTIAN...VERO BEACH...FELLSMERE AND INDIAN RIVER
SHORES.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
ADDITIONAL THREATS FROM THESE STORMS INCLUDE CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2746 8064 2789 8074 2793 8044 2775 8035
2746 8024
TIME...MOT...LOC 1818Z 235DEG 22KT 2758 8042
ULRICHLocal storm report, May 17, 2:43 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD 6 SW VERO BEACH 27.58N 80.45W
05/17/2016 INDIAN RIVER FL BROADCAST MEDIA
FUNNEL CLOUD REPORT AND VIDEO FROM PUBLIC. RELAYED BY
WPTV.
&&
PGSpecial weather statement, May 17, 3:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT TUE MAY 17 2016
FLZ058-059-064-172000-
MARTIN FL-OKEECHOBEE FL-ST. LUCIE FL-
310 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE...WESTERN MARTIN AND
SOUTHWESTERN SAINT LUCIE COUNTIES UNTIL 400 PM EDT...
AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BRIGHTON SEMINOLE
RESERVATION TO NEAR BUCKHEAD RIDGE TO 6 MILES NORTHWEST OF CANAL
POINT...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TREASURE ISLAND...INDIANTOWN...OKEECHOBEE...BASINGER AND BUCKHEAD RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN
PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING.
STORMS TODAY HAVE PRODUCED SEVERAL FUNNEL CLOUDS, AND ADDITIONAL
FUNNEL CLOUD FORMATION WILL BE POSSIBLE.
&&
LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
2714 8087 2719 8091 2723 8099 2730 8100
2730 8103 2733 8105 2735 8103 2736 8105
2753 8098 2730 8044 2715 8035 2696 8060
TIME...MOT...LOC 1907Z 216DEG 27KT 2714 8106 2713 8095 2693 8071
CRISTALDISpecial weather statement, May 17, 3:11 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT TUE MAY 17 2016
FLZ059-064-172015-
MARTIN-ST. LUCIE-
311 PM EDT TUE MAY 17 2016
...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS
AND GUSTY WINDS WILL AFFECT MARTIN AND ST. LUCIE COUNTIES...
AT 309 PM EDT...THUNDERSTORMS WITH THE POTENTIAL OF DEVELOPING
FUNNEL CLOUDS WERE MOVING SLOWLY TOWARD THE NORTHEAST OVER ST. LUCIE
AND MARTIN COUNTIES. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER THE
NEXT HOUR.
LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...STUART AND INDIANTOWN.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
ADDITIONAL THREATS FROM THESE STORMS INCLUDE CLOUD TO GROUND
LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS
TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE
SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2698 8008 2697 8061 2712 8067 2755 8068
2755 8031
TIME...MOT...LOC 1909Z 227DEG 12KT 2740 8048
ULRICHLocal storm report, May 17, 3:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG LAKEWOOD PARK 27.54N 80.40W
05/17/2016 ST. LUCIE FL LAW ENFORCEMENT
*** 1 INJ *** DAMAGE TO HOMES IN 6500 BLOCK OF LEE BLVD,
8100-8300 BLOCKS OF FORT PIERCE BLVD, 4-5 TRAILERS
DAMAGED IN ROAD RUNNER TRAILER PARK WITH ONE INJURY,
POWER LINES ON SEMI IN FRONT OF THE ROAD RUNNER TRAILER
PARK. POSSIBLE TORNADO.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:50 PM EDT | Special Weather Statement | MLB | Orange | 55 min |
| May 17, 1:21 PM EDT | Special Weather Statement | MLB | Brevard | 54 min |
| May 17, 1:28 PM EDT | Special Marine Warning | MLB | 62 min | |
| May 17, 1:48 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| May 17, 2:00 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River, Saint Lucie | 2 hr |
| May 17, 2:19 PM EDT | Special Marine Warning | MLB | 56 min | |
| May 17, 2:21 PM EDT | Special Weather Statement | MLB | Indian River | 39 min |
| May 17, 2:41 PM EDT | Tornado Warning | MLB | Indian River | 34 min |
| May 17, 2:43 PM EDT | Areal Flood Warning | MLB | Indian River | 92 min |
| May 17, 2:59 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 31 min |
| May 17, 3:02 PM EDT | Tornado Warning | MLB | Saint Lucie | 28 min |
| May 17, 3:10 PM EDT | Special Weather Statement | MLB | Okeechobee | 50 min |
| May 17, 3:11 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 64 min |
| May 17, 3:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| May 17, 3:27 PM EDT | Special Marine Warning | MLB | 93 min | |
| May 17, 3:38 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 25 min |
| May 17, 3:51 PM EDT | Special Weather Statement | MLB | Osceola | 54 min |
| May 17, 4:01 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 59 min |
| May 17, 4:13 PM EDT | Areal Flood Warning | MLB | Indian River | 3 hr |
| May 17, 4:18 PM EDT | Special Weather Statement | MLB | Volusia | 57 min |
| May 17, 4:39 PM EDT | Special Weather Statement | MLB | Lake | 51 min |
| May 17, 4:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| May 17, 4:51 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| May 17, 5:06 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| May 17, 5:15 PM EDT | Special Weather Statement | MLB | Flagler | 45 min |
| May 17, 5:30 PM EDT | Special Marine Warning | MLB | 90 min | |
| May 17, 5:40 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 95 min |
| May 17, 5:44 PM EDT | Areal Flood Warning | MLB | Saint Lucie | 2 hr |
| May 17, 5:47 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| May 17, 6:02 PM EDT | Special Weather Statement | MLB | Saint Lucie | 58 min |
| May 17, 6:25 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| May 17, 6:27 PM EDT | Special Marine Warning | MLB | 63 min | |
| May 17, 6:45 PM EDT | Special Weather Statement | MLB | Lake | 60 min |
| May 17, 7:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| May 17, 7:16 PM EDT | Areal Flood Advisory | MLB | Indian River | 4 hr |
| May 17, 7:27 PM EDT | Special Weather Statement | MLB | Orange | 63 min |
| May 17, 7:36 PM EDT | Special Weather Statement | MLB | Volusia | 54 min |
| May 17, 7:45 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 4 hr |
Nearby
Areal Flood Warnings in Florida, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.